Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 23, 2022, 12:12 PM MST for Pima County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2022, 12:12 PM MST (19:12 UTC)
- Expired
- Jun 23, 2022, 3:45 PM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 93 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WGUS55 KTWC 231912
FFWTWC
AZC019-232115-
/O.NEW.KTWC.FF.W.0001.220623T1912Z-220623T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1212 PM MST Thu Jun 23 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 215 PM MST.
* At 1212 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the Contreras burn scar will result in
debris flow moving downstream. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kitt Peak and Pan Tak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3204 11157 3186 11149 3183 11163 3198 11174
3202 11165
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAH2 follow-up statements
235
WGUS55 KTWC 232052
FFWTWC
AZC019-232245-
/O.EXT.KTWC.FF.W.0001.000000T0000Z-220623T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
152 PM MST Thu Jun 23 2022
The National Weather Service in Tucson has extended the
* Flash Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 345 PM MST.
* At 152 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the Contreras burn scar will result in
debris flow moving downstream. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways and streets.
* Some locations that will experience flash flooding include...
Kitt Peak and Pan Tak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3204 11157 3186 11149 3183 11163 3198 11174
3202 11165
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAH351
WGUS75 KTWC 232241
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
341 PM MST Thu Jun 23 2022
AZC019-232251-
/O.EXP.KTWC.FF.W.0001.000000T0000Z-220623T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
341 PM MST Thu Jun 23 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MST THIS AFTERNOON FOR
CENTRAL PIMA COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 3204 11157 3186 11149 3183 11163 3198 11174
3202 11165
$$
RAHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 9:35 AM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 23, 9:35 AM MST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 935 AM MST Thu Jun 23 2022 .SYNOPSIS...Another reinforcing shot of moisture will result in more shower and thunderstorm activity across southeast Arizona today through the weekend. Thunderstorms today should affect areas from Sells to the New Mexico border. Some storms will generate strong erratic winds and locally heavy runoff producing rains. && .DISCUSSION...HIRES CAM solutions continue to depict a busier convection day today especially compared to yesterday. Basically more convection with a much earlier start, likely first over central Pima county around or shortly after noon. The question is how vigorous will the convection be. CAPE and shear values don't point toward wild storms however DCAPE is up there enough from mainly central Pima county northward toward Phoenix that a few strong outflows may be a problem. Of course over the lower deserts early in the season that could bring about blowing dust issues. Coordinated with Phoenix office (Thanks PHX) about possibility of including parts of the lower desert in Marginal severe area on SPC outlook. Will see on that, either way there is some threat of greater than 50 mph gusts that part of AZ. Other issue is precipitable water. It has dropped over the last 24hrs so the heavy rain threat is less, but it is just high enough west of Tucson with slow moving storms that local areas may have heavy rain and runoff. Not a great day for that given the marginal PW but will need to watch for training storms or those with little if any movement. && .AVIATION...Valid through 24/12Z. AFT 19Z, SCT SHRA/TSRA with SCT-BKN clouds 8-10k ft ABV valley floors. Lowering cloud bases in/around storms to FEW/SCT 4k-6k ft AGL with brief MVFR conditions possible. Erratic wind gusts in excess of 45 kts possible with storms and outflows. Otherwise, expect E-SE winds 5-15 kts through the period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Abundant moisture over the region on a steady monsoon flow pattern will result in high humidity levels and daily rounds of showers and thunderstorms into next week. There should be a notable uptick in storm coverage across the entire SE Zone this afternoon and evening. Due to the deep moisture in place, expect a good chance of wetting rains. && .PREV DISCUSSION... /issued 157 AM MST Thu Jun 23 2022/ Some showers were lingering across portions of Cochise county early this morning. Would expect this activity to dissipate by day break. Otherwise, models continued to depict more widespread shower and thunderstorm activity this afternoon and evening compared to Wednesday. Thereafter, the overall flow pattern remained favorable for daily chances of showers and thunderstorms. Models did point to Sunday as being a significant upswing in showers and thunderstorms. This uptick in activity will be in response to an upper low/inverted trough interacting with the deep moisture over AZ as it approaches from the east. Otherwise, high temperatures will hover near seasonable readings. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Cerniglia Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:03 PM MST | Special Weather Statement | TWC | 27 min | |
| Jun 22, 6:23 PM MST | Special Weather Statement | TWC | Santa Cruz | 37 min |
| Jun 22, 7:06 PM MST | Special Weather Statement | TWC | Santa Cruz | 24 min |
| Jun 22, 7:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Jun 22, 8:13 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
| Jun 23, 2:08 PM MST | Areal Flood Advisory | TWC | Pima | 103 min |
| Jun 23, 2:29 PM MST | Dust Storm Warning | TWC | Pinal | 61 min |
| Jun 23, 2:45 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 23, 2:58 PM MST | Areal Flood Advisory | TWC | Pima | 107 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.